MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned as the user facility discarded the device during procedure.Therefore, the exact cause of the reported event remains unknown.As a preventive measure, the instruction manual provides warning which indicates, do not insert the instrument into the endoscope if the clip is not completely retracted into the tube sheath.If the clip is not retracted, move the tube joint (yellow) in the distal direction until the clip is retracted into the tube sheath, then insert the instrument into the endoscope.Otherwise, patient injury, such as perforation, bleeding, or mucous membrane damage may result.It could also damage the endoscope, instrument, and/or clip.
 
Event or Problem Description
The manufacturer was informed that during a colonoscopy with polypectomy procedure, the device reportedly misfired and multiple pieces of the clip broke off and fell inside the patient's colon.The doctor retrieved most of the broken clip fragments, however, there was one piece of the clip that was not retrieved.The facility did not seem too concerned as they stated they leave clips in the colon all the time and that the piece of the clip will pass through the patient naturally.The technician immediately discarded the device and opened another that deployed without incident.The charge nurse indicated the technician was not as familiar with the clips and noticed the technician did not advance the clip to the end of the sheath when handing it to the physician.However, it was unknown if it was a faulty clip or the technician's handling.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9156264
Report Number8010047-2019-03498
Device Sequence Number13994398
Product Code PKL
UDI-Device Identifier04953170385933
UDI-Public04953170385933
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number95K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1